MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES

BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES
Model Number 10 GBQ
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ulcer (2274)
Date of Event 06/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device malfunction was reported.The device met all release criteria.Gastric ulcer is an anticipated event associated with extra hepatic deposition of microspheres into the stomach.The cause of the stomach ulcer could not be determined due to the limited information reported.Follow up attempts have been made to obtain additional information, but to date no additional information has been received.If additional information is reported, a follow up report will be submitted.
 
Event or Problem Description
On 15 june 2018, it was reported that a male patient was treated with therasphere on (b)(6) 2018 (right lobe treatment) without issue.A second therasphere treatment on (b)(6) 2018 was administered to the patient's left lobe (1110 cc volume, 133 gy, 10gbq treatment, 13% lung shunt fraction).The patient was admitted to the hospital following the second treatment (date unknown) for hematemesis and coffee ground stools.It was confirmed on egd that the patient had a gastric ulcer.The patient was discharged from the hospital on (b)(6) 2018.The duration of hospitalization and treatment provided to the patient was not reported.
 
Additional Manufacturer Narrative
No device malfunction was reported.The device met all release criteria.Based on the additional information received, there was no evidence of extra hepatic deposition of therasphere in the stomach, therefore the event is to be considered not related to the device.
 
Event or Problem Description
This is a follow up submission to report additional information received from the physician and to update the conclusion.This 60 year old male patient with a history of hcc, ascites, hep c, copd, esophageal varices, encephalopathy, portal hypertension, hepatorenal syndrome, coronary artery disease, diabetes, thrombocytopenia was treated with therasphere to the right lobe on (b)(6) 2018 (dose not reported) followed by another treatment to the left lobe on (b)(6) 2018 (1110 cc volume, 133 gy, first week 10gbq treatment, 13% lsf).This patient's comorbidities include copd, morbid obesity, cirrhosis, hep c, and diabetes.There was no coiling done pre-treatment and no extra hepatic deposition of maa was noted during pre-treatment.Following the therasphere treatment on (b)(6) 2018, there was no evidence of microspheres in the stomach.The patient developed hematemesis and coffee ground stools and was hospitalized on (b)(6) 2018.The patient underwent a egd which demonstrated large antral ulceration, shallow with no stigmata of gi bleed.While hospitalized the patient received prbc transfusion.The ulcer resolved and the patient was discharged on (b)(6) 2018.The physician states he does not know whether this was related to the therasphere treatment or not.

Brand Name
THERASPHERE
Common Device Name
YTTRIUM-90 GLASS MICROSPHERES
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
farnham business park
weydon lane
farnham, surrey GU9 8 QL
UK  GU9 8QL
MDR Report Key7686823
Report Number3002124543-2018-00041
Device Sequence Number13624210
Product Code NAW
UDI-Device Identifier05060116920314
UDI-Public05060116920314
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10 GBQ
Device Catalogue NumberN/A
Device Lot Number1899225
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer07/30/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR